MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB087902A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent endovascular treatment of a zone 5 descending thoracoabdominal aortic aneurysm using a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) in the superior mesenteric artery (sma).On (b)(6) 2026, the patient underwent a reintervention due to occlusion of the sma stent.The endoprosthesis in the sma was found to be occluded and was 'bending' out of the portal.However, it was noted the collateral vessels were filling, and there was a concern regarding additional radiation exposure, therefore no further intervention of the sma was performed.No additional treatment plan is currently in place.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the reported structural deformation or malalignment of the stent graft was confirmed by imaging evaluation as evidenced by occluding thrombus that appeared to extend and ¿bend¿ out of the device.Occlusion to the sma was confirmed, and this was the indicated treatment location of the vbx device.Procedural considerations include side branch alignment relative to the main aortic component portals.However, a specific cause for the ¿bending¿ out of portal and device occlusion could not be established with the available information, including imaging evaluation.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
REDUCED PROFILE GORE® VIABAHN® VBX ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24942357
Report Number2017233-2026-07406
Device Sequence Number8936180
Product Code PRL
UDI-Device Identifier00733132658763
UDI-Public(01)00733132658763(17)280306
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB087902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale